# SDR 20010322CW001

- Difficulty date: February 6, 2001
- Submitted: March 22, 2001
- Operation: Air carrier
- Aircraft: N2557S
- Make and model: Cessna R182
- Aircraft serial: R18201349
- Engine: Lyc O540J3C5
- Propeller: Mcauly B2D34C218
- System (JASC): 2731 · Elevator Tab Control System
- Part: Pin
- Part number: 31324375
- Condition: Sheared
- Location: Trim Actuator
- Part time: 5,535 hours
- Component: Actuator, Cessna
- Component part number: 12600741
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE ATTEMPTING TO TRIM THE AIRCRAFT FOR STRAIGHT AND LEVEL FLIGHT, THE PILOT RAN OUT OF NOSE DOWN TRIM.  AFTER A SUCCESSFUL LANDING AND MAINTENANCE INVESTIGATION IT WAS FOUND THAT THE ELEVATOR TRIM TAB WAS NOT MAKING IT ALL THE WAY TO THE NOSEDOWN/ TABUP LIMIT.  FURTHER INVESTIGATION REVEALED THAT THE ELEVATOR TAB ACTUATOR SPROCKET WAS SPINNING ON THE SHAFT DUE TO ONE OF THE GROOVE PINS THAT TIE THE TWO PIECES TOGETHER WAS MISSING AND THE OTHER WAS SHEARED IN HALF.  THE TWO PINS WERE REPLACED WITH NEW, USING LOCTITE TO INSTALL, AND THE SYSTEM WAS RERIGGED AND OPERATIONALLY CHECKED OK.  RECOMMEND CAREFUL INSPECTION OF THESE PINS EVERY 100 HOURS OF OPERATION.
